Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 12, 2010, 1:23 PM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 1:23 PM EDT (17:23 UTC)
- Expired
- May 12, 2010, 5:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 1:32 PM EDT | HEAVY RAIN 1.08 | 9 Wnw Marlinton, WV | 1.08 INCHES IN LAST HOUR AT BLACK MOUNTAIN IFLOWS SITE. |
| May 12, 2:56 PM EDT | HEAVY RAIN 0.8 | 9 Wnw Marlinton, WV | 0.80 INCHES IN LAST 30 MINUTES AT BLACK MOUNTAIN IFLOWS SITE. IN ADDITION...2.32 INCHES OF RAIN FELL IN PAST 3 HOURS. |
| May 12, 3:00 PM EDT | FLOOD | 2 Sw Marlinton, WV | BUCKS RUN ROAD AND DRY CREEK ROAD. BRIDGE CLOSED IN SEEBERT ON CR 27. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
429
WGUS51 KRLX 121723
FFWRLX
WVC075-083-101-122115-
/O.NEW.KRLX.FF.W.0003.100512T1723Z-100512T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...MARLINTON...
GREENBANK...CASS SCENIC RAILROAD STATE PARK...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
SOUTHEASTERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OVER THE WARNED AREA. RADAR AND AUTOMATED
RAINGAGES INDICATE UP TO AN INCH HAS FALLEN ACROSS THE AREA SINCE
11 AM. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 4 PM.
THIS AMOUNT OF RAIN SHOULD BE SUFFICIENT TO PRODUCT FLOODING OF
CREEKS AND STREAMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOWSHOE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 7984 3819 7990 3813 7993 3811 7992
3806 7996 3806 8002 3811 8037 3823 8037
3826 8044 3829 8047 3863 8026 3854 7966
$$
091 follow-up statement
978
WGUS71 KRLX 122122
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT WED MAY 12 2010
WVC075-083-101-122131-
/O.EXP.KRLX.FF.W.0003.000000T0000Z-100512T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS WV-WEBSTER WV-RANDOLPH WV-
522 PM EDT WED MAY 12 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN RANDOLPH...
SOUTHEASTERN WEBSTER AND POCAHONTAS COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS WILL GRADUALLY RECEDE THIS EVENING.
OCCASIONAL LIGHT TO MODERATE RAIN CAN BE EXPECTED THE NEXT HOUR OR
SO...BUT NO HIGH WATER IS ANTICIPATED.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 7984 3819 7990 3813 7993 3811 7992
3806 7996 3806 8002 3811 8037 3823 8037
3826 8044 3829 8047 3863 8026 3854 7966
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 12, 10:59 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 12, 10:59 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1059 AM EDT WED MAY 12 2010
.SYNOPSIS...
A FRONT MEANDERS IN OUR VICINITY THE NEXT COUPLE DAYS...CAUSING
CHANCES FOR SHOWERS AND THUNDERSTORMS...INCLUDING A FINAL PASSAGE
THROUGH THE AREA AS A COLD FRONT FRIDAY. HIGH PRESSURE FOR WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE HEAVY MORNING AS AREA HAS BEEN PAINTED UNDER BOTH A MODERATE
RISK FOR EXCESSIVE RAINFALL AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS...ALL SINCE THE START OF THE SHIFT. OPTED TO GO
AHEAD AND HOIST FFA GIVEN NEW EXCESSIVE RAIN FCST AND IN THE FACE OF
IMPRESSIVE MCS ARRIVING FROM THE W.
SFC ANALYSIS SHOWS FRONT JUST N OF THE AREA...WITH MCS ASSOCIATED
WITH UPPER LEVEL S/W TROF MOVING E INTO THE AREA...INTO THE WARM
SECTOR AIR S OF THE FRONT. THIS IS LIKELY CONTRIBUTION TO WHY MCS
IS NOT WEAKENING / CLOUD TOPS ARE NOT WARMING AS ONE MIGHT
ORDINARILY EXPECT OTHERWISE. PWS ARE NOT PROGGED TO GET MUCH ABOVE
1.5 BUT FFG VALUES ARE LOW...ESPECIALLY E OF THE OHIO RIVER.
SEVERE THREAT IS MARGINAL WITH FREEZING LEVEL 11-12KFT BUT DECENT
LOW LEVEL TURNING OF THE WINDS ESPECIALLY UP NEAR THE FRONT SPELLS
PRIMARILY A WIND THREAT.
UPDATED POPS FROM NEAR TERM ENSEMBLE PRECIPITATION AND USED A
RU8C/WRFARW FOR QPF WITH HEAVY RAINFALL AND GUSTY WIND WORDING.
ALSO REDUCED POPS FROM W TO E TONIGHT AS S/W EXITS. FOR THE NEXT
UPDATE WILL VISIT TEMPERATURES PER COOLING EFFECT OF MCS.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FRONT WILL BE STRADDLED OVER THE CENTRAL TO NORTHERN CWA EARLY
THURSDAY MORNING. IT LIFTS NORTH AS A WARM FRONT...ATTACHED TO
SURFACE LOW THAT TRAVELS FROM MID MISSISSIPPI RIVER VALLEY TO
CHICAGO AREA THURSDAY...THEN CROSSING MICHIGAN TO EASTERN LAKES BY
FRIDAY MORNING.
WITH MUCH OF REGION ALMOST ENTIRELY IN WARM SECTOR...LOOKING AT A
VERY WARM DAY THURSDAY WITH DEW POINTS CLIMBING INTO THE UPPER 50S
TO LOWE 60S. I LEANED ON WARM SIDE OF GUIDANCE IN THE SOUTHERN
ZONES...WHILE HAVING MORE OF A BLEND IN THE NORTH. CAP WILL BE
TOUGHER TO OVERCOME SOUTH OF THE FRONT...SO I HAVE ONLY SLIGHT TO
LOW CHANCE POPS IN OUR SOUTHERN ZONES. FARTHER NORTH...THERE IS
SUGGESTION THAT ANOTHER WAVE /SHOWN BEST BY THE NAM/ MAY INTERACT
WITH THE WARM FRONT AS IT LIFTS NORTH TO PRODUCE SHOWERS AND
THUNDERSTORMS. MODELS ARE NOT VERY WELL AGREED ON HOW QUICKLY TO
LIFT THE SURFACE FRONT NORTHWARD THURSDAY...WHICH OF COURSE WILL
HAVE IMPLICATIONS ON OPPORTUNITY FOR CONVECTION. I INCREASED POPS
INTO THE 40-50 PCNT RANGE IN THE NORTHERN ZONES WHERE CHANCES WILL
BE BETTER...FOR NOW ELECTED NOT TO GO ANY HIGHER UNTIL MODELS CAN
DEVELOP MORE CONSISTENCY. ALSO...EFFECT OF MESOSCALE
INFLUENCES/COMPLEXES MAY SIGNIFICANTLY ALTER FRONTAL PLACEMENT. FOR
THE STORMS THAT DO DEVELOP...FAIR AMOUNT OF SPEED SHEAR AND EVEN
SOME DIRECTIONAL SHEAR ARE EVIDENT ON SOUNDINGS IN NORTHWESTERN
ZONES SUCH AS THE PARKERSBURG AREA...AS WELL AS CAPES EXCEEDING 1200
J/KG. SO POTENTIAL FOR SOME SEVERE THUNDERSTORMS EXISTS...AS
INDICATED BY THE DAY 2 OUTLOOK FROM SPC.
WARM FRONT TAKES MOST RAIN NORTH WITH IT THURSDAY EVENING...BUT THEN
COLD FRONT OF SYSTEM DROPS IN FROM THE NORTHWEST. MODELS HAVE COME
TOGETHER BETTER ON PUSHING THE FRONT THROUGH BY SATURDAY
MORNING...YET STILL HAVE TO WORK OUT DETAILS OF ANY WAVES ALONG THAT
FRONT. SHOWERS AND THUNDERSTORMS A GOOD BET FOR THE WHOLE AREA AS
THE FRONT GOES THROUGH FRIDAY...AND WENT AHEAD WITH FURTHER INCREASE
IN POPS INTO 60S-70S RANGE. HOWEVER...SHEAR PROFILES AND CAPE LEVELS
WILL NOT BE AS IMPRESSIVE AS THURSDAY...LIMITING THE SEVERE THREAT.
ALSO...FRONT WILL BE MOVING ALONG FAST ENOUGH TO WHICH I AM NOT
ANTICIPATING ORGANIZED WATER PROBLEMS FRIDAY.
LARGE GREAT LAKES HIGH STARTS TO BUILD IN FOR SATURDAY THROUGH
SATURDAY NIGHT...WHICH GIVES US MORE SUNSHINE...DRY WEATHER...AND
COOLER TEMPERATURES.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN FOR WEEKEND. HOWEVER...KEPT SLIGHT POPS IN
ACROSS FAR SOUTHERN COAL FIELDS ALONG WEAK BOUNDARY THAT WILL REMAIN
TO THE SOUTH. THIS WEAK BOUNDARY WILL SERVE AS A FRONTAL BOUNDARY
FOR THE NEXT APPROACHING SYSTEM BEGINNING OF NEXT WEEK.
MODEL GUIDANCE IS CONSISTENT WITH AN UPPER LEVEL TROUGH DEEPENING A
SURFACE LOW IN THE MISSISSIPPI AND OHIO VALLEYS. 12Z GFS HAS THIS
SURFACE LOW TRACKING DIRECTLY THROUGH CWA WHILE 00Z ECMWF PUSHES THE
LOW MUCH FURTHER SOUTH LEADING TO THE GENERATION OF A COASTAL LOW.
GFS DEEPENS THE LOW MUCH FURTHER THAN THE ECMWF. WENT WITH ECMWF/HPC
WITH THIS SYSTEM AND LIKELY POPS ACROSS SE CWA DAY 6 AND 7. TWEAKED
MAV/MOS TEMPS THROUGH THE EXTENDED.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
12Z WEDNESDAY THRU 12Z THURSDAY...
WEAK FRONT WILL BE NEARLY STATIONARY ACROSS NORTHERN WEST VIRGINIA
AND SOUTHEAST OHIO THRU PERIOD...AND WILL BE THE FOCUS FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS. THE BEST CHANCE COMES THIS
AFTERNOON AND EVENING ACROSS THE NORTH HALF OF OUR AREA...AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS. OTHERWISE...SCATTERED SHOWERS
AND THUNDERSTORMS SOUTH...MAINLY THIS AFTERNOON.
MAINLY VFR CEILINGS SOUTH OF THE FRONT...EXCEPT SOME MOUNTAIN
LOCATIONS. GENERAL MVFR ALONG AND NORTH OF THE FRONT. BECOMING MVFR
WITH WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON NORTH OF
HTS-CRW LINE.
AFTER 12Z THURSDAY...
POST RAIN IFR CONDITIONS IN FOG POSSIBLE THURSDAY MORNING...
ESPECIALLY IN SHELTERED VALLEYS AND ALONG RIVER.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ005>008-
013>018-026>030-035>039-046-047.
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ083>087.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...TRM
SHORT TERM...MDP
LONG TERM...TAX
AVIATION...JMVHazardous weather outlook, May 12, 10:47 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1047 AM EDT WED MAY 12 2010 OHZ066-067-075-076-VAZ003-004-WVZ009>011-019-020-024-025-031>034-040- 131500- PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS- TYLER-RITCHIE-DODDRIDGE-MINGO-LOGAN-HARRISON-TAYLOR-MCDOWELL-WYOMING- BARBOUR- 1047 AM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST VIRGINIA...PART OF NORTHERN WEST VIRGINIA...AND FAR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL POSSIBLE IN THUNDERSTORMS THIS AFTERNOON. NO FLOOD OR SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE EXPECTED AT THIS TIME...BUT AREA WILL BE MONITORED CLOSELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-026>030-035>039-046-047- 131500- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 1047 AM EDT WED MAY 12 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...EXTREME SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE AREA IS ALSO UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OHIO...NORTHEAST KENTUCKY AND NORTHERN WEST VIRGINIA THURSDAY...MAINLY FOR THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 12, 10:48 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1048 AM EDT WED MAY 12 2010 KYZ101>103-OHZ083>087-121545- BOYD KY-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH- MEIGS OH-VINTON OH- 1048 AM EDT WED MAY 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GALLIA... GREENUP...JACKSON...LAWRENCE...SOUTHERN VINTON AND WESTERN MEIGS COUNTIES... AT 1042 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER WEST PORTSMOUTH...MOVING EAST AT 45 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR GREENUP...NAPLES...COALTON...AND RUSH AROUND 1055 AM...HANGING ROCK...WURTLAND...WORTHINGTON...AND RACELAND AROUND 1100 AM...PETERSBURG AND IRONTON AROUND 1105 AM. THIS WILL IMPACT I-64 BETWEEN MILE MARKERS 155 AND 191 IN KENTUCKY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 12, 11:15 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1115 AM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
11005 AM HAIL GLOUSTER 39.52N 82.07W
05/12/2010 0.50 INCH ATHENS OH PUBLIC
&&
NNNNLocal storm report, May 12, 11:18 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL 3 SW GLOUSTER 39.47N 82.12W
05/12/2010 E0.50 INCH ATHENS OH PUBLIC
REPORTED BY COCORAHS SPOTTER.
1106 AM HAIL GLOUSTER 39.50N 82.08W
05/12/2010 E0.25 INCH ATHENS OH PUBLIC
&&
JHOVISSpecial weather statement, May 12, 11:40 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1140 AM EDT WED MAY 12 2010 KYZ103-OHZ086-087-WVZ006-007-014-015-121630- BOYD KY-CABELL WV-GALLIA OH-KANAWHA WV-LAWRENCE OH-MASON WV-PUTNAM 1140 AM EDT WED MAY 12 2010 ...A STRONG THUNDERSTORM WILL AFFECT BOYD...CABELL...NORTHWESTERN KANAWHA...PUTNAM...SOUTH CENTRAL GALLIA...SOUTHERN LAWRENCE AND SOUTHERN MASON COUNTIES... AT 1130 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER IRONTON... MOVING EAST AT 50 MPH. WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHESAPEAKE...AROUND 1145 AM...SCOTTOWN... ATHALIA...PROCTORVILLE...AND PEA RIDGE AROUND 1150 AM...GREEN BOTTOM...CROWN CITY...AND BARBOURSVILLE AROUND 1155 AM AND ASHTON AROUND NOON. THIS WILL IMPACT THE FOLLOWING INTERSTATES I-64 BETWEEN MILE MARKERS 13 AND 56 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 110 AND 117 IN WEST VIRGINIA. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 12, 11:45 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1145 AM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL NELSONVILLE 39.45N 82.25W
05/12/2010 U0.50 INCH ATHENS OH PUBLIC
&&
NNNNSpecial weather statement, May 12, 12:30 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1230 PM EDT WED MAY 12 2010 WVZ006-013>015-026-121715- BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV- 1230 PM EDT WED MAY 12 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOONE...NORTHERN LINCOLN...SOUTHEASTERN CABELL...SOUTHERN PUTNAM AND WESTERN KANAWHA COUNTIES... AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF HAMLIN...MOVING EAST AT 45 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SWEETLAND...CULLODEN...AND HURRICANE AROUND 1235 PM...GRIFFITHSVILLE...YAWKEY...AND TEAYS VALLEY AROUND 1240 PM...TORNADO...SOD...NITRO AND BANCROFT AROUND 1245 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES I-64 BETWEEN MILE MARKERS 18 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 14...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 73 AND 95. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:32 AM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more | 13 hr |
| May 12, 12:00 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 12, 6:56 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 85 min |
| May 12, 7:33 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 117 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.